Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 9, 2020, 2:43 AM PST for 4 counties in Nevada. It took effect at Feb 9, 2020, 10:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2020, 2:43 AM PST (10:43 UTC)
- In effect from
- Feb 9, 2020, 10:00 AM PST
- Expired
- Feb 10, 2020, 1:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 164 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2178 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS75 KLKN 091043 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 243 AM PST Sun Feb 9 2020 NVZ035-037-100300- /O.NEW.KLKN.WI.Y.0004.200209T1800Z-200210T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Austin, Austin Summit, Eureka, Diamond Valley, and Pinto Summit 243 AM PST Sun Feb 9 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-041-100300- /O.NEW.KLKN.WI.Y.0004.200209T1800Z-200210T0900Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Tonopah, Round Mountain, Duckwater, and Currant Summit 243 AM PST Sun Feb 9 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM PST MONDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM this morning to 1 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
2 follow-up statements
597 WWUS75 KLKN 092118 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 118 PM PST Sun Feb 9 2020 NVZ035-037-100300- /O.CON.KLKN.WI.Y.0004.000000T0000Z-200210T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Austin, Austin Summit, Eureka, Diamond Valley, and Pinto Summit 118 PM PST Sun Feb 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine County and Southern Lander County and Southern Eureka County. * WHEN...From 10 AM this morning to 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ040-041-100530- /O.CON.KLKN.WI.Y.0004.000000T0000Z-200210T0900Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Tonopah, Round Mountain, Duckwater, and Currant Summit 118 PM PST Sun Feb 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...From 10 AM this morning to 1 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
680 WWUS75 KLKN 100255 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 655 PM PST Sun Feb 9 2020 NVZ035-037-100400- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-200210T0300Z/ White Pine County- Southern Lander County and Southern Eureka County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Austin, Austin Summit, Eureka, Diamond Valley, and Pinto Summit 655 PM PST Sun Feb 9 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have subsided below advisory levels, as such the wind advisory is being expired. $$ NVZ040-041-100900- /O.CON.KLKN.WI.Y.0004.000000T0000Z-200210T0900Z/ Northwestern Nye County-Northeastern Nye County- Including the cities of Tonopah, Round Mountain, Duckwater, and Currant Summit 655 PM PST Sun Feb 9 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST MONDAY... * WHAT...Northeast winds 15 to 25 mph with gusts up to 50 mph expected. Winds are becoming lighter this evening, however higher elevations and some valleys near the southern slopes of higher terrain may remain gusty through 1AM. * WHERE...Northwestern Nye County and Northeastern Nye County. * WHEN...Sunday evening through 1 AM PST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:36 AM PST, 7 minutes earlier.
Area forecast discussion, Feb 9, 2:36 AM PST, 7 minutes before
Area Forecast Discussion National Weather Service Elko NV 236 AM PST Sun Feb 9 2020 .SYNOPSIS....Colder air will once again spread across the Great Basin region early this week. Expect a few showers today as low pressure moves through the state. Otherwise, high pressure will bring plenty of sunshine this week. && .SHORT TERM...Today through Tuesday. All is quiet this morning and temperatures are definitively cooler across the board. A trough with a strong positive tilt is moving north to south through northern Nevada this morning. There is a minimal amount of moisture beginning to spread over northeast Elko County. Light shower activity is moving in from the east and flurries began about 2 am in the Elko area. The models are in pretty good agreement and no impactful weather is anticipated. A synoptic trough spreading coast to coast over the CONUS will produce a strong developing circulation that will close-off and drop down the northern spine of the Sierras today, move along the shoreline of Baja Sunday night and Monday, then finally move rapidly inland to reposition south of the 4-corners area of the country by Tuesday afternoon. For northern and central Nevada, this system is essentially dry...only a few showers are expected with no impacts. Only when the low circulation reaches the Baja region will it pick up some additional moisture however by that time the feature will be so far south that it will not be feeding the moisture this far north. Due to the orientation of this dry trough combined with a reduction in cloud cover providing excellent radiation of heat from the surface, temperatures will be colder than normal overnight. With a general lack of snow cover in the valleys, combined with sunshine, daytime highs may exceed normal. High temperatures will range from the mid 30s to the mid 40s. Low temperatures will fall into the single digits and teens. .LONG TERM...Tuesday night through next Saturday. Dry northwesterly flow aloft Tuesday night through Wednesday night with temperatures gradually moderating up toward normal. Warmer westerly flow on Thursday before a cold front drops down through the Pacific NW and into northern NV Thursday evening. Light snow shower activity is expected across most of the CWA Thursday evening through Friday along and shortly behind the frontal passage. Model discrepancies continue Friday into Saturday with low confidence on timing and QPF amounts of the passing system. && .AVIATION...VFR at all terminals for the next 24 hours. There will be gusty northerly winds at all terminals. KTPH and KELY will receive the strongest wind gusts in the 30 kt range and possibly even in the low 40 kt range. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/96/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.